I hope you are ready to get a little personal! A few months ago, I decided to stop taking my birth control pills that I had been taking for seven years. I didn’t do this because we are ready to have children, but instead to allow my body to take a break. I now use the Fertility Awareness method to prevent pregnancy. After doing a ton of research, I realized that birth control is linked to side effects that I was not informed about when I started the pill at 16 years old.
I read that stopping birth control pills after a long usage period can cause your body to go through a “withdrawal” leading to headaches, nausea, fatigue, mood swings, weight gain, or even weight loss. I was not so secretly praying for weight loss since I had gained a few pounds when I first started the pill.
After stopping the pill, I had no side effects except the dreaded weight gain. I gained 15 pounds in the three months after stopping the pill. I cannot completely blame coming off the pill for the weight gain because my eating was still not the best, but I know that it definitely played a part.
The good news was I did not experience the headaches, nausea, mood swings, or fatigue that the research had pointed out. Instead it was the complete opposite for me. I had always suffered from headaches and fatigue throughout high school and college. After being off the pill for a few weeks, my headaches disappeared and I had more energy than ever.
I am so happy with my decision to stop taking the pill and I have no plans to start taking it again in the future. Even though I gained weight, I feel much healthier now that I am not pumping my body full of synthetic hormones everyday of my life.
If you have any questions, feel free to message me. I am not an expert on this subject and I suggest doing your research and consulting your doctor before making any changes. I can, however, give you more information on my experience.